MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump
Catalog Number 1000323
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative: an impella rp flex device was inserted into the right internal jugular vein in a 33-year-old female patient presenting in right heart failure due to cardiomyopathy secondary to myocarditis.Prior to impella support, the patient was classified as society for cardiovascular angiography & interventions (scai) stage e shock, indicating that the body was failing to respond to maximal life-saving therapies, leading to full organ shutdown.The patient was receiving multiple inotropes and vasopressors and ventilatory support.The patient's past medical history includes coronary artery disease (cad).The impella rp flex was inserted for right ventricular support as part of bipella therapy in conjunction with an impella cp.Upon transfer to a new facility on day 1 of support, gross hemolysis was reported along with ¿placement signal low¿ alarms.Bedside point-of-care ultrasound (pocus) was performed, and the impella rp flex was retracted approximately 5 cm.Following repositioning, the device waveforms improved.A formal echocardiogram was planned for further evaluation.Despite repositioning, the reported hemolysis did not resolve.No plasma-free hemoglobin and lactate dehydrogenase (ldh) values were reported.After approximately 20 hours of support, the impella rp flex was removed, and the patient remained on impella cp support.No adverse clinical consequences were reported.Throughout support, the impella rp flex functioned within expected operating parameters at performance level p-8 with reported flows of approximately 3.2 l/min utilizing a d5w sodium bicarbonate purge solution.The post-procedure outcome is survived at explant.Based on the available information, the reported hemolysis may have been associated with suboptimal impella rp flex positioning.Despite repositioning, hemolysis persisted, suggesting that additional patient-specific factors may have contributed, including severe right heart failure, myocarditis, and the use of multiple mechanical circulatory support devices, which is associated with an increased risk of shear stress on red blood cells.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Right Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50689809
Report Number1220648-2026-12620
Device Sequence Number9684450
Product Code PYX
UDI-Device Identifier00813502012811
UDI-Public(01)00813502012811(17)270531(10)2026794760
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1000323
Device Lot Number2026794760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexFemale
Patient Weight140 LB
Patient RaceWhite